Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 226, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 1, 2011, 5:37 PM EDT for Chester County, Delaware County, Philadelphia County, Pennsylvania. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 5:37 PM EDT (21:37 UTC)
- Expired
- Aug 1, 2011, 6:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Chester County, PA, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:49 PM EDT | HAIL 0.75 | Drexel Hill, PA | PEA UP TO PENNY SIZE HAIL REPORTED IN DREXEL HILL. |
| Aug 1, 5:53 PM EDT | HAIL 1 | Sharon Hill, PA | NICKEL UP TO QUARTER SIZE HAIL REPORTED IN SHARON HILL. |
| Aug 1, 6:24 PM EDT | HAIL 1 | Boothwyn, PA | QUARTER SIZE HAIL REPORTED IN BOOTHWYN. |
| Aug 1, 6:25 PM EDT | HAIL 1 | Garnet Valley, PA | QUARTER SIZE HAIL REPORTED IN BOOTHWYN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- -166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS51 KPHI 012137
SVRPHI
PAC029-045-101-012230-
/O.NEW.KPHI.SV.W.0226.110801T2137Z-110801T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
THIS INCLUDES THE CITY OF WEST CHESTER...
DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
SOUTHWESTERN PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LIONVILLE...OR 9 MILES NORTHWEST OF WEST CHESTER...AND MOVING
SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOWNINGTOWN...CHESTER SPRINGS...PAOLI...WESTTOWN...CHEYNEY...
GRADYVILLE...CONCORDVILLE...PHILADELPHIA INTERNATIONAL AIRPORT...
NEWTOWN SQUARE...CHELSEA...SWARTHMORE...NETHER PROVIDENCE
TOWNSHIP...LIMA...FOLCROFT...DREXEL HILL...CHESTER AND BROOMALL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAIN WILL OCCUR
WITH THESE STORMS AND CAUSE LOW-LYING AND POOR DRAINAGE FLOODING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4016 7563 3989 7520 3985 7529 3984 7537
3980 7542 4002 7581
TIME...MOT...LOC 2137Z 305DEG 15KT 4006 7570
$$
TFG1 follow-up statement
388
WWUS51 KPHI 012218
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
618 PM EDT MON AUG 1 2011
PAC029-045-101-012230-
/O.CON.KPHI.SV.W.0226.000000T0000Z-110801T2230Z/
DELAWARE PA-PHILADELPHIA PA-CHESTER PA-
618 PM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL CHESTER...SOUTHWESTERN PHILADELPHIA AND DELAWARE
COUNTIES...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHEYNEY...OR NEAR WEST CHESTER...MOVING SOUTHEAST AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRADYVILLE...CONCORDVILLE...PHILADELPHIA INTERNATIONAL AIRPORT...
NEWTOWN SQUARE...CHELSEA...WOODLYN...VILLAGE GREEN-GREEN RIDGE...
UPPER PROVIDENCE TOWNSHIP...UPLAND...TRAINER...SWARTHMORE...
SPRINGFIELD...SHARON HILL...RUTLEDGE...ROSE VALLEY...RIDLEY PARK...
PROSPECT PARK...PARKSIDE...NORWOOD...NETHER PROVIDENCE TOWNSHIP...
MORTON...MEDIA...MARCUS HOOK...LINWOOD...LIMA...GLENOLDEN...FOLSOM...
FOLCROFT...EDDYSTONE...DREXEL HILL...DARBY TOWNSHIP...DARBY...
COLWYN...COLLINGDALE...CLIFTON HEIGHTS...CHESTER TOWNSHIP...CHESTER
HEIGHTS...CHESTER...BROOMALL...BROOKHAVEN...BOOTHWYN AND ALDAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4005 7545 4001 7539 3989 7520 3988 7523
3985 7535 3980 7542 3991 7562
TIME...MOT...LOC 2218Z 305DEG 15KT 3996 7552
$$
TFGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:40 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 1, 3:40 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAKENING COLD FRONT WILL CONTINUE TO SLOWLY SAG THROUGH THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. ANOTHER COLD FRONT WILL PUSH THROUGH ON WEDNESDAY AND BRING ANOTHER ROUND OF UNSETTLED WEATHER TO THE REGION. HIGH PRESSURE RETURNS ON THURSDAY THROUGH A BETTER PART OF SATURDAY. THIS IS WHEN ANOTHER COLD FRONT MOVING IN FROM THE NORTHWEST WILL SWEEP THROUGH. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AN 18Z ANALYSIS SHOWS WEAK COLD FRONT STILL DRAPED ACROSS THE SOUTHERN PORTIONS OF NEW YORK STATE INTO CENTRAL PENNSYLVANIA AND FINALLY STRETCHING BACK INTO THE GREAT LAKES REGION. A RATHER LARGE MCS CONTINUES TO MOVE SOUTHEASTWARD THROUGH THE UPPER MID-WEST AND WESTERN GREAT LAKES...THIS WILL COME INTO PLAY ON WEDNESDAY. CONVECTION JUST UPSTREAM WILL SLOWLY ADVECT INTO OUR NORTHERN ZONES OVER THE NEXT COUPLE OF HOURS. ISOLATED SUPERCELLS ACROSS NORTHEASTERN PENNSYLVANIA WERE TIED WITH THE LEAD SHORTWAVE TROUGH OF LOW PRESSURE PUSHING AHEAD OF THE ENSUING COLD FRONT. WITH CONVECTIVE TEMPERATURES BEING MET OR EXCEEDED ACROSS A BROAD AREA HAVE PRODUCED A STRENGTHENING CUMULUS FIELD. A FEW DISCRETE CELLS HAVE FOUND SOME LIFT ALONG THE BAY BREEZE OR WEAK SURFACE TROUGH AROUND THE PHILADELPHIA METRO AREA. EFFECTIVE BULK SHEAR ACROSS THE SOUTHERN HALF OF OUR CWA IS RATHER ROBUST, AT LEAST BASED OFF THE RUC ANALYSIS, BETWEEN 25 TO 30 KNOTS WHILE OVER THE NORTH IT IS LESS THAN 15 KNOTS. SURPRISINGLY THE NORTHERN HALF OF THE CWA WILL BE UNDER THE GUN THE MOST AS MULTICELL CLUSTERS PUSH DOWN AHEAD OF THE SURFACE FRONT FROM THE NORTHWEST. THESE STORMS COULD PRODUCE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAINFALL AS THEY MOVE TO THE SOUTHEAST AT AROUND 15 KNOTS. LAPS SOUNDINGS FROM AROUND THE REGION SHOW DRIER AIR IN THE MID-LEVELS, CORRESPONDING TO THE NORTHWEST FLOW, AS THE LOW-LEVELS SHOW WEAK MOISTURE ADVECTION FROM THE WEST. THIS DEPICTS AN INVERTED V-FEATURE ON THE SOUNDING WHICH IS NOTORIOUS FOR VERY STRONG, POSSIBLY DAMAGING WINDS AND LARGE HAIL. BOTH LOW AND MID-LEVEL LAPSE RATES SUPPORT THE THINKING THAT THE MAIN THREATS FOR THIS EVENING WOULD BE WIND AND HAIL. THE ONLY SAVING GRACE TODAY AS BEEN THE DRIER AIR MIXING DOWN ALL AFTERNOON AND THE FACT THAT THE SURFACE WINDS HAVE BEEN MORE WESTERLY AHEAD OF THE FRONT. WE ARE NOT EXPECTING MUCH IN THE WAY OF CONVECTION FIRING UP PRIOR TO THE COLD FRONT PASSAGE...JUST WAITING FOR THE UPSTREAM STORMS TO MOVE INTO OUR REGION. ONCE THE FRONT MOVES THROUGH LATER TONIGHT WE WILL SEE A CLEARING TREND FROM NORTHWEST TO SOUTHEAST. A FRESH AIRMASS TAKES A WHILE TO FINALLY WORKS ITS WAY INTO THE REGION TONIGHT SO WE ARE NOT EXPECTING DEWPOINTS TO DROP MUCH IN THE WAKE OF THE WEAK COLD AIR ADVECTION. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... WITH THE COLD FRONT TO OUR SOUTH TUESDAY MORNING A VERY BRIEF SHOT OF HIGH PRESSURE WILL MOVE INTO THE REGION DURING THE DAY. THE MID-LEVEL PARENT LOW PRESSURE OVER THE GREAT LAKES WILL DRIFT TOWARDS THE EAST AND BEGIN TO DROP MID-LEVEL HEIGHTS A BIT ACROSS OUR REGION. WEAK COLD AIR ADVECTION KICKS IN BUT AGAIN THIS WILL BE SHORT LIVED AS THE SURFACE AND LOW-LEVEL FLOW BEGINS TO TURN MORE TOWARDS THE WEST. TUESDAY SHOULD BE A PRECIPITATION FREE DAY WITH THE HIGH PRESSURE OVERHEAD. THE MCS MENTIONED IN THE NEAR TERM WILL CONTINUE ITS SOUTHEASTWARD PROGRESSION ON TUESDAY AND WEDNESDAY. THE MOST LIKELY TIMEFRAME FOR THIS MCS WILL BE WEDNESDAY LATE MORNING THROUGH THE AFTERNOON HOURS. THE GFS AND ECMWF MODELS APPEARED TO HAVE A BETTER HANDLE ON THE MOVEMENT OF THIS MCS INTO OUR REGION. WITH REGARDS TO SENSIBLE WEATHER, CLOUDS WILL BE ON THE INCREASE BY WEDNESDAY MORNING WITH MOSTLY CLOUDY TO OVERCAST SKIES LASTING THROUGH WEDNESDAY. VERY HEAVY RAINFALL IS ALSO EXPECTED FROM THIS SYSTEM AND DEPENDING ON THE SIZE OF THE SYSTEM, A LOT OF AREAS COULD SEE A GENEROUS AMOUNT OF RAIN ON WEDNESDAY. AS A RESULT WE HAVE BOUGHT THE GUIDANCE SUGGESTING COOLER TEMPERATURES ACROSS THE REGION. WEDNESDAY NIGHT CLOUDS SHOULD BEGIN TO CLEAR AS THE SYSTEM DEPARTS THE REGION SETTING THE STAGE FOR A DRY AND SEASONABLE THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FOR THIS EXTENDED FORECAST PERIOD...IN GENERAL THE UPPER RIDGE PATTERN HOLDS OVER THE CENTRAL U.S. WITH W-NW FLOW ALOFT OVER THE NORTHEAST AND MID ATLANTIC REGIONS. HWVR...BOTH THE GFS AND ECMFW SUGGEST THE UPPER RIDGE MAY WEAKEN SMWHT TOWARDS THE BEGINNING OF NEXT WEEK. HIGH PRESSURE WILL DOMINATE MUCH OF THE TIME...ALTHO LOW PRESSURE IS FCST TO MOVE EWD ACROSS NY STATE SATURDAY AND SATURDAY NIGTH AND INTO NEW ENGLAND BY SUN. THE TRAILING FRONTAL SYSTEM WILL BRING AN INCREASED CHANCE OF T-STORMS ON SAT INTO SAT NIGHT...WITH PERHAPS SOME LINGERING CNVTN EARLY SUN MORNING OVER THE DELMARVA REGION. AT THIS LONGER RANGE OF COURSE CONFIDENCE IN THE TIMING FOR PRECIP IS NOT VERY HIGH...BUT SAT OR SAT NIGHT LOOK LIKE THE BEST CHANCE FOR RAIN. TEMPERATURES DURING THIS PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE MAIN FORECAST CHALLENGE IS THE EXTENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH ABOUT MID TO LATE THIS EVENING. A COLD FRONT WILL MOVE INTO THE AREA TOWARD EVENING THEN SHIFT TO OUR EAST TONIGHT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING JUST TO OUR NORTHWEST AND THIS ACTIVITY WILL CONTINUE TO SPREAD SOUTHEASTWARD. WHILE ISOLATED SHOWERS/STORMS HAVE DEVELOPED AHEAD OF THIS WITH A WIND SHIFT LINE, IT APPEARS WE WILL HAVE TO WAIT FOR ANY MORE ORGANIZE ACTIVITY TO MOVE INTO THE AREA FROM THE NORTHWEST. FOR NOW, WE CARRIED A VCSH AND A CB DESCRIPTOR FROM WEST TO EAST AND WE WILL MONITOR RADAR TRENDS AND ISSUE AMENDMENTS WHEN SHOWERS/STORMS HAVE A BETTER CHANCE OF IMPACTING A TERMINAL. SOME STORMS COULD BE LOCALLY GUSTY AND SOME SUB-VFR CONDITIONS WILL OCCUR FOR A BRIEF TIME. SOUTHWEST TO WEST WINDS TO ABOUT 10 KNOTS THIS AFTERNOON WILL SHIFT TO THE WEST AND NORTHWEST. THESE WINDS ARE EXPECTED TO DIMINISH TONIGHT, BUT ANY TERMINAL THAT HOLDS ONTO SOME WIND SHOULD MAINTAIN A NORTHWEST DIRECTION. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END FROM NORTHWEST TO SOUTHEAST DURING THE FIRST HALF OF THE NIGHT ALONG WITH CLOUDS ON THE WANE. LIGHT WINDS AND LESS CLOUDS MAY ALLOW PATCHY FOG TO DEVELOP OVERNIGHT, ESPECIALLY WHERE ANY HEAVIER RAIN OCCURRED ALLOWING THE LOW-LEVEL MOISTURE TO REMAIN ELEVATED LONGER. FOR NOW, JUST HINTED AT THIS AT KTTN AND KMIV LATE. FOR TUESDAY, ANY PATCHY FOG WILL DISSIPATE EARLY THEN A NORTHWEST WIND WILL INCREASE TO ABOUT 10 KNOTS. THERE COULD BE SOME LOCAL GUSTINESS IN THE AFTERNOON, HOWEVER THIS APPEARS TO NOT BE MUCH HIGHER THAN THE SUSTAINED WINDS SO IT WAS NOT INCLUDED AT THIS TIME. THE AIRMASS DRIES OUT SOME AND WITH ENOUGH MIXING CUMULUS DEVELOPMENT SHOULD BECOME FEW TO SCATTERED. OUTLOOK... TUESDAY AND WEDNESDAY...A WARM FRONT GENERALLY TO OUR SOUTH WITH A DISTURBANCE TRACKING ALONG IT. IT APPEARS THAT A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO OUR AREA LATER TUESDAY NIGHT FROM THE NORTHWEST, HOWEVER THERE IS SOME UNCERTAINTY ON EXACTLY WHERE THE MORE ORGANIZED ACTIVITY TRACKS. THERE COULD BE A PERIOD OF SUB-VFR CONDITIONS ASSOCIATED WITH LOWER CEILINGS AND ALSO HEAVIER RAIN. THE MOST CONCENTRATED ACTIVITY MAY THIN OR MOVE OUT OF THE AREA BY MID MORNING WEDNESDAY. THURSDAY AND FRIDAY...VFR WITH HIGH PRESSURE ACROSS THE AREA. CLOUDS MAY INCREASE LATE FRIDAY THOUGH. SATURDAY...A FRONTAL BOUNDARY APPROACHES WITH THE CHANCE FOR SOME SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON AND EVENING. VFR WITH THE EXCEPTION IN CONVECTION. && .MARINE... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ARRIVE ALONG AND AHEAD OF THIS FRONT THROUGH ABOUT MIDNIGHT. SOME STORMS COULD BE STRONG WITH LOCALLY GUSTY WINDS AND HEAVY RAIN. THIS ACTIVITY IS THEN EXPECTED TO MOVE TO THE EAST OVERNIGHT AS THE FRONT SETTLES SOUTHEASTWARD. THE SOUTHERLY FLOW AHEAD OF THIS FRONT WILL INCREASE A BIT BUT IS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE FRONT THEN STALLS JUST TO OUR SOUTH TUESDAY WITH A WAVE OF LOW PRESSURE TRACKING ALONG IT LATER TUESDAY NIGHT AND WEDNESDAY. THIS MAY BRING A ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA DURING THIS TIME. THE SURFACE FLOW WILL TURN FROM NORTHWEST TO SOUTHWEST, THEN FROM THE NORTHEAST WEDNESDAY. DEPENDING ON WHERE THE WARM FRONT SITS WILL DETERMINE THE WIND DIRECTION AND ATTM WE PLACED THIS CLOSE TO THE SOUTHERN ZONES. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY, HOWEVER SOMEWHAT OF A NORTHEASTERLY SURGE MAY OCCUR THURSDAY. THE NAM/WRF APPEARS TO BE A BIT TO STRONG WITH THIS, SO WE KEPT WINDS JUST UNDER SMALL CRAFT ADVISORY CRITERIA. A WARM FRONT THEN ARRIVES LATE FRIDAY WITH THE NEXT COLD FRONT SCHEDULED TO ARRIVE LATER SATURDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...HEAVENER/GAINES SHORT TERM...HEAVENER/GAINES LONG TERM...AMC AVIATION...GORSE MARINE...GORSE
Hazardous weather outlook, Aug 1, 3:44 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EDT MON AUG 1 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-021945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 344 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE REGION THIS EVENING. THESE STORMS COULD PRODUCE LARGE HAIL, DAMAGING WINDS, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-021945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE REGION THIS EVENING. SOME STORMS COULD PRODUCE LARGE HAIL,DAMAGING WINDS, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 4:07 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT MON AUG 1 2011
DEZ001-002-MDZ008-012-015-012100-
CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
407 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT...NEW CASTLE AND
QUEEN ANNE'S COUNTIES...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF ELKTON...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR PERRYVILLE AROUND 415 PM...HOLLYWOOD
BEACH AROUND 430 PM...CECILTON...SASSAFRAS AROUND 445 PM...TOWNSEND
AND GREEN SPRING AROUND 500 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS LIKELY TO PRODUCE SMALL HAIL.
LAT...LON 3959 7612 3944 7554 3937 7550 3933 7545
3915 7555 3938 7612 3938 7607 3942 7602
3945 7600 3946 7602 3952 7599 3955 7603
3954 7607 3958 7612
TFGSpecial weather statement, Aug 1, 4:09 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT MON AUG 1 2011
NJZ018-019-027-PAZ068-069-071-012115-
BUCKS PA-CAMDEN NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
409 PM EDT MON AUG 1 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 6 MILES NORTH OF
PHILADELPHIA...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR
ROCKLEDGE...HOLMESBURG AROUND 415 PM...DELANCO...RIVERSIDE AROUND
430 PM...WILLINGBORO...LUMBERTON AROUND 445 PM...PEMBERTON...MOUNT
HOLLY AROUND 500 PM...PEMBERTON HEIGHTS AND WRIGHTSTOWN AROUND 515
PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL LIKELY PRODUCE SMALL HAIL AND HEAVY RAIN.
LAT...LON 3979 7480 4006 7521 4015 7514 4010 7457
4009 7457 4007 7457
TFGLocal storm report, Aug 1, 4:22 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD CLARKSVILLE 38.55N 75.15W
08/01/2011 SUSSEX DE LAW ENFORCEMENT
THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
CLARKSVILLE AREA.
&&
EVENT NUMBER PHI1100446
TGLocal storm report, Aug 1, 5:02 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD CLARKSVILLE 38.55N 75.15W
08/01/2011 SUSSEX DE LAW ENFORCEMENT
THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
CLARKSVILLE AREA.
0425 PM TSTM WND DMG OLEY 40.39N 75.79W
08/01/2011 BERKS PA 911 CALL CENTER
TREE REPORTED DOWN IN OLEY.
0434 PM TSTM WND DMG TULPEHOCKEN TWP 40.44N 76.25W
08/01/2011 BERKS PA 911 CALL CENTER
TREE REPORTED DOWN IN TULPEHOCKEN.
&&
EVENT NUMBER PHI1100446 PHI1100447 PHI1100448
MEOLALocal storm report, Aug 1, 5:10 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD CLARKSVILLE 38.55N 75.15W
08/01/2011 SUSSEX DE LAW ENFORCEMENT
THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
CLARKSVILLE AREA.
0425 PM TSTM WND DMG OLEY 40.39N 75.79W
08/01/2011 BERKS PA 911 CALL CENTER
TREE REPORTED DOWN IN OLEY.
0434 PM TSTM WND DMG TULPEHOCKEN TWP 40.44N 76.25W
08/01/2011 BERKS PA 911 CALL CENTER
TREE REPORTED DOWN IN TULPEHOCKEN.
0455 PM TSTM WND DMG KING OF PRUSSIA 40.10N 75.38W
08/01/2011 MONTGOMERY PA TRAINED SPOTTER
TREES DOWN IN KING OF PRUSSIA.
&&
EVENT NUMBER PHI1100446 PHI1100447 PHI1100448 PHI1100449
MEOLALocal storm report, Aug 1, 5:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD CLARKSVILLE 38.55N 75.15W
08/01/2011 SUSSEX DE LAW ENFORCEMENT
THREE FUNNEL CLOUDS SIGHTED IN AND AROUND THE
CLARKSVILLE AREA.
0425 PM TSTM WND DMG OLEY 40.39N 75.79W
08/01/2011 BERKS PA 911 CALL CENTER
TREE REPORTED DOWN IN OLEY.
0434 PM TSTM WND DMG TULPEHOCKEN TWP 40.44N 76.25W
08/01/2011 BERKS PA 911 CALL CENTER
TREE REPORTED DOWN IN TULPEHOCKEN.
0450 PM TSTM WND DMG MAHONING TWP 40.81N 75.77W
08/01/2011 CARBON PA TRAINED SPOTTER
TREES DOWN IN MAHONING TOWNSHIP.
0455 PM TSTM WND DMG KING OF PRUSSIA 40.10N 75.38W
08/01/2011 MONTGOMERY PA TRAINED SPOTTER
TREES DOWN IN KING OF PRUSSIA.
&&
EVENT NUMBER PHI1100446 PHI1100447 PHI1100448 PHI1100450 PHI1100449
MEOLAThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:00 PM EDT | Special Weather Statement | PHI | Chester | 60 min |
| Aug 1, 1:35 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Monroe, Northampton | 3 hr |
| Aug 1, 3:14 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 51 min |
| Aug 1, 3:46 PM EDT | Special Weather Statement | PHI | Berks | 89 min |
| Aug 1, 4:00 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 75 min |
| Aug 1, 4:33 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery, Philadelphia | 87 min |
| Aug 1, 4:39 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh | 42 min |
| Aug 1, 5:11 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery, Philadelphia | 2 hr |
| Aug 1, 5:50 PM EDT | Severe Thunderstorm Warning | PHI | Philadelphia | 70 min |
| Aug 1, 6:17 PM EDT | Areal Flood Advisory | PHI | Delaware, Philadelphia | 3 hr |
| Aug 1, 6:20 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.